Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suggest treatmemt for painful hemorrhoids

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
Question
Dear Dr. I have to have a EXCISION OF HEMORRHOIDS in a few weeks. I'am some what apprehensive having this done, but I have to, because even after having my inner hemorrhoids injected a few weeks ago, they still bleed and I still strain passing my stoles through my inner and outer hemorrhoidal tissues. My doctor said there is nothing more I can do because the injections did not work and the only thing left to do now is to take them out. My doctor advised me that after the surgerical procedure is done and the numbing medication wears off its going to be extremely painful for a week or two,and the pain will gradually subside. But the big problem for me is I can't take opiate pain meds. for pain they make me sick . I looked into the medication called, TRAMADOL, but I can't take that either because I take a SSRI-LEXAPRO, for my depression/anxiety. Dr. can you suggest any other pain meds. that can possibly take to REACH that pain level to get me through the worst of it. My doctor in passing said,"on a scale of 0 to 10 and 10 being the most painful, it's going to be close to 10". He also said, "we'll try to figure something out to help you get through the most painful time". Thank you, and looking forward to hearing from you. XXXXXXX
Posted Mon, 18 Aug 2014 in Abdominal Pain
 
 
Answered by Dr. Ashish Verma 8 days later
Brief Answer:
it can be managed without opoids

Detailed Answer:
Hi,

Sorry for such a delayed reply.

I agree that after the surgery, for first week, passing stools will be very painful. But that is for normal formed stools or hard stools. So you need to make it as soft as you can comfortably pass, without having much pain.

For that you need to consume a good amount of laxatives from the night of the surgery. Drink about 30ml of it on the frist night, as the first motion is most painful. Then depending upon the consistency of the first stool, you may increase or decrease the dose the next night.

Plus you may apply a local anaesthetic gel, five mins before going for defecation and immediately after coming out from it.

Talk it with your doctor about these. I am sure he will know about these.

Hope i have been helpful.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by
 
Follow-up: Suggest treatmemt for painful hemorrhoids 27 hours later
Dear Dr. XXXXXXX in addition to using the anaesthetic gel and laxatives during bowel movements, during the course of the day and night, are there pain relievers outside of using NSAIDS and tylonol , opoids and the pain medication,TRAMADOL, which I read (tramadol) can react with my SSRI,LEXAPRO, use with safe and good results? thank you and looking forward to your reply XXXXXXX
 
 
Answered by Dr. Ashish Verma 2 hours later
Brief Answer:
see below

Detailed Answer:
Hi XXXXXXX

Yes tramadol can react with the ssri. But you can safetly take NSAIDs for pain relief during the day and night.

But still if you are so much apprehensive about the pain then you cancan get your surgery done under epidural anaesthesia and post surgery, you may keep the catheter in situ to give you analgesics.

This is usually not preferred for hemorrhoids surgery, but still you can discuss it with your doctor.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor